Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 28, 2022, 2:25 AM MST for 4 counties in Wyoming. It took effect at Feb 28, 2022, 8:34 AM MST. It was in force for 26 hr. 40 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2022, 2:25 AM MST (09:25 UTC)
- In effect from
- Feb 28, 2022, 8:34 AM MST
- Expired
- Mar 1, 2022, 11:00 AM MST
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 8:56 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 9:36 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 9:52 AM MST | NON-TSTM WND GST 65 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Feb 28, 9:56 AM MST | NON-TSTM WND GST 69 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Feb 28, 10:56 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 12:30 PM MST | HIGH SUST WINDS 42 | 7 Nw Elk Mountain, WY | SUSTAINED OVER 40 MPH FOR THE PRECEDING HOUR. MAX GUST 53 MPH. MESONET STATION WY18 HALLECK RIDGE (WYDOT). |
| Feb 28, 1:30 PM MST | HIGH SUST WINDS 44 | 7 Nw Elk Mountain, WY | SUSTAINED OVER 40 MPH FOR THE PRECEDING HOUR. MAX GUST 55 MPH. MESONET STATION WY18 HALLECK RIDGE (WYDOT). |
| Feb 28, 1:42 PM MST | NON-TSTM WND GST 65 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 2:26 PM MST | NON-TSTM WND GST 66 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 2:30 PM MST | HIGH SUST WINDS 47 | 7 Nw Elk Mountain, WY | SUSTAINED OVER 40 MPH FOR THE PRECEDING HOUR. MAX GUST 57 MPH. MESONET STATION WY18 HALLECK RIDGE (WYDOT). |
| Feb 28, 3:26 PM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 3:30 PM MST | HIGH SUST WINDS 41 | 5 Nw Arlington, WY | WINDS SUSTAINED OVER 40MPH FOR PREVIOUS HOUR. MAX GUST 51 MPH. MESONET STATION WY21 5.5 NW ARLINGTON (WYDOT). |
| Feb 28, 3:30 PM MST | HIGH SUST WINDS 42 | 7 Nw Elk Mountain, WY | SUSTAINED OVER 40 MPH FOR THE PRECEDING HOUR. MAX GUST 51 MPH. MESONET STATION WY18 HALLECK RIDGE (WYDOT). |
| Feb 28, 4:26 PM MST | NON-TSTM WND GST 60 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Feb 28, 4:56 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 5:12 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 6:12 PM MST | NON-TSTM WND GST 58 | 3 Nw Elk Mountain, WY | MESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT). |
| Feb 28, 6:12 PM MST | NON-TSTM WND GST 65 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 6:46 PM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 28, 7:02 PM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 28, 7:12 PM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 8:36 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 8:56 PM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | MESONET STATION WY18 HALLECK RIDGE (WYDOT). |
| Feb 28, 10:12 PM MST | NON-TSTM WND GST 61 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 10:22 PM MST | NON-TSTM WND GST 64 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 28, 11:26 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 28, 11:36 PM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 28, 11:56 PM MST | NON-TSTM WND GST 64 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Mar 1, 12:02 AM MST | NON-TSTM WND GST 58 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Mar 1, 12:26 AM MST | NON-TSTM WND GST 67 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Mar 1, 12:36 AM MST | NON-TSTM WND GST 63 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Mar 1, 12:36 AM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Mar 1, 1:22 AM MST | NON-TSTM WND GST 70 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Mar 1, 1:26 AM MST | NON-TSTM WND GST 58 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Mar 1, 2:12 AM MST | NON-TSTM WND GST 74 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Mar 1, 2:36 AM MST | NON-TSTM WND GST 60 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Mar 1, 2:52 AM MST | NON-TSTM WND GST 70 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Mar 1, 5:42 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Mar 1, 6:06 AM MST | NON-TSTM WND GST 59 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Mar 1, 7:26 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4999 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS75 KCYS 280925 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 225 AM MST Mon Feb 28 2022 WYZ110-282300- /O.UPG.KCYS.HW.A.0022.220228T2100Z-220301T1500Z/ /O.NEW.KCYS.HW.W.0022.220228T2100Z-220301T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 225 AM MST Mon Feb 28 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph with wind gusts up to 65 mph. * WHERE...Interstate 80 between Laramie and Elk Mountain. * WHEN...2 PM Monday through 8 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-282300- /O.NEW.KCYS.HW.W.0022.220228T2100Z-220301T1500Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 225 AM MST Mon Feb 28 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Southwest Platte County and central Laramie Range. including mile markers 70 to 75 on Interstate 25. * WHEN...200 PM Monday until 800 AM MST Tuesday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-282300- /O.CON.KCYS.HW.A.0022.220228T2100Z-220301T1500Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 225 AM MST Mon Feb 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING... * WHAT...West winds 35 to 45 mph with possible wind gusts up to 65 mph. * WHERE...South Laramie Range and South Laramie Range Foothills. This includes portions of Interstate 80. * WHEN...2 PM Monday through 8 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
976 WWUS75 KCYS 281534 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 834 AM MST Mon Feb 28 2022 WYZ106-110-010000- /O.EXT.KCYS.HW.W.0022.220228T1534Z-220301T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 834 AM MST Mon Feb 28 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Central Laramie Range and Southwest Platte County and North Snowy Range Foothills. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-010000- /O.CON.KCYS.HW.A.0022.220228T2100Z-220301T1500Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 834 AM MST Mon Feb 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and South Laramie Range Foothills. * WHEN...From 2 PM MST this afternoon through Tuesday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ BMW
968 WWUS75 KCYS 282340 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 440 PM MST Mon Feb 28 2022 WYZ106-110-011200- /O.CON.KCYS.HW.W.0022.000000T0000Z-220301T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 440 PM MST Mon Feb 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Central Laramie Range and Southwest Platte County, including Interstate 25 from 10 miles south of Chugwater to Wheatland. North Snowy Range Foothills including Interstate 80 between Laramie and Rawlins. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-011200- /O.CON.KCYS.HW.A.0022.000000T0000Z-220301T1500Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 440 PM MST Mon Feb 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and South Laramie Range Foothills. * WHEN...From 2 PM MST this afternoon through Tuesday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
419 WWUS75 KCYS 010949 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 249 AM MST Tue Mar 1 2022 WYZ106-110-011500- /O.CON.KCYS.HW.W.0022.000000T0000Z-220301T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 249 AM MST Tue Mar 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Central Laramie Range and Southwest Platte County, including Interstate 25 from 10 miles south of Chugwater to Wheatland. North Snowy Range Foothills including Interstate 80 between Laramie and Rawlins. * WHEN...Until 8 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a high risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-011500- /O.CON.KCYS.HW.A.0022.000000T0000Z-220301T1500Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 249 AM MST Tue Mar 1 2022 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and South Laramie Range Foothills including Interstate 80 between Cheyenne and Laramie. * WHEN...Until 8 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
263 WWUS75 KCYS 011435 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 735 AM MST Tue Mar 1 2022 WYZ110-011545- /O.CAN.KCYS.HW.W.0022.000000T0000Z-220301T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 735 AM MST Tue Mar 1 2022 ...HIGH WIND WARNING IS CANCELLED... The high wind threat has diminished across the area. Winds will still be breezy with isolated gusts up to 50 mph through the morning. $$ WYZ116-117-011545- /O.CAN.KCYS.HW.A.0022.000000T0000Z-220301T1500Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 735 AM MST Tue Mar 1 2022 ...HIGH WIND WATCH IS CANCELLED... The high wind threat has diminished. Winds will continue to diminish through the morning. $$ WYZ106-011800- /O.EXT.KCYS.HW.W.0022.000000T0000Z-220301T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 735 AM MST Tue Mar 1 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Central Laramie Range and Southwest Platte County, including Interstate 25 from 10 miles south of Chugwater to Wheatland. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers, with a high risk for blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 27, 10:27 PM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 27, 10:27 PM MST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1027 PM MST Sun Feb 27 2022
.UPDATE...
Issued at 932 PM MST Sun Feb 27 2022
Winds have struggled out by Arlington to reach warning levels.
Went ahead and cancelled the warning for Arlington this evening
and added them to the High Wind Watch for Monday afternoon. Is
some concern for Bordeaux as gradients remain strong overnight.
Decided to extend the high wind warning for Bordeaux another 6
hours to see if they hit again. It may be close...but chose to
keep the warning going. Updates sent.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 325 PM MST Sun Feb 27 2022
Key Impact Messages:
1) Strong, gusty winds across the wind prone areas this afternoon
will continue into the late evening hours. Expect wind gusts
around 60 mph in these areas. Current High Wind Warning remains on
track.
2) Strong, gusty winds will redevelop Monday afternoon across the
wind prone areas and for the southern Laramie Range and foothills.
Winds will increase to 35 to 45 mph with gusts approaching 65 mph.
3) Well above seasonal temperatures are expected across for areas
east of the Laramie Range and the Nebraska Panhandle. Temperatures
will be 10 degrees above normal on Monday, and 15 to 20 degrees
above normal by Tuesday.
Weather Details: Been monitoring the observational trends for
Bordeaux and Arlington this afternoon. Current High Wind Warning
has verified for Bordeaux, max gust was 63 mph early this morning.
Arlington has struggled to hit verification winds through much of
the day. The wind gusts have increased across Arlington over the
past couple of hours. HI-RES models are continuing show better
downward omega values developing around Arlington and the Summit
late this evening. At this time, 750-700mb layer winds increase to
55kts, which also coincides with a tightening pressure gradient.
Still looking like high wind gusts will be likely, which has
prompted the High Wind Warning to continue.
A brief lull in the high winds will occur Monday morning, but will
quickly ramp up late Monday afternoon and continue into Tuesday
morning. CAG-CPR gradients really increase during the afternoon
hours jumping up to 79/49 meters by 2 PM. This will signal the
beginning of the high wind event, but the strongest winds will not
occur until the evening when the CAG-CPR gradients ramp up to
81/56 meters and hold that magnitude for a 6hr period. 750-700mb
winds around 55kts should have no issues mixing down as high
values of downward omega values develop across the wind prone
areas and into the southern Laramie Range and foothills. A new
High Wind Watch has been issued for just the southern Laramie
Range and foothills at this time. With the wind prone areas
already in a High Wind Warning, we are waiting for that current
highlight to expire before reevaluating whether to add these
zones to the new High Wind Watch or upgrade all impacted zones to
a new High Wind Warning.
The rest of the forecast will also feature a quick warming trend,
that should push temperatures 10 to 20 degrees above normal. Upper
level ridging will shift the flow aloft a warm southwesterly flow
and bring a core of 3-5C H7 temperatures over Wyoming and
Nebraska. With a downslope wind component, locations east of the
Laramie Range will have no problem warming into the mid 50s
tomorrow and should make a run toward 60F by Tuesday.
.LONG TERM...(Tuesday night through Sunday)
Issued at 325 PM MST Sun Feb 27 2022
Key Impact Messages:
1) Well above normal temperatures and tranquil conditions other then
pockets of elevated wind Tuesday through mid-day Friday.
Temperatures will be 15-20 degrees above normal mid- to late-week
before a winter pattern change.
2) Pattern change late Friday through the weekend with return to
winter conditions and accumulating snow becoming more probable. Stay
tuned through the week on just how much snow could be possible this
weekend. Depending on evolution, some impacts could occur.
Weather Details: Tale of two airmass and patterns this upcoming week
with initially a broad scale longwave ridge across the Intermountain
West followed by a large longwave trough gyre. Dry and well above
normal temperatures expected Tuesday through Thursday. CIPS models
indicating H7 temperature airmass at +1 to +2 standard deviations or
90-97 climatological percentiles for this time of year. These values
will be in place through late Thursday to early Friday across multi-
model envelope consensus. Surface temperatures will warm into the
60s with some areas in NE Panhandle pushing upper 60s and select
locations remaining above freezing for lows for the first taste of
Spring.
Don't believe this false hope! Winter will likely return Friday with
the passage of a strong cold front with falling temperatures during
the day if current projections hold. By Friday night into Saturday,
a deeper closed low amidst a larger trough gyre over the Western US
is projected to eject across southern CO. Leeside cyclogenesis will
be probable along with increased QG lift across the region aiding
more clouds and precipitation generation. Still many details to be
worked out on the surface low position and how vertically stacked
the system will be as run to run deterministic runs have not been
consistent. Precipitation onset across the High Plains could
actually start as rain and then transition through Saturday morning
to snow as colder air filters south. None-the-less, a signal for
cold and snow is becoming more robust late week and perhaps
continuing into early/mid-next as a series of shortwave troughs
could influence the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1025 PM MST Sun Feb 27 2022
VFR. Wind gusts to 30 knots at Wyoming terminals until 15Z, then
gusts to 35 knots after 15Z. Wind gusts to 23 knots at Nebraska
terminals from 15Z to 01Z.
&&
.FIRE WEATHER...
Issued at 325 PM MST Sun Feb 27 2022
The previous (below) fire weather forecast remains on track with
this forecast package. Well above seasonal temperatures are still
on track and the current fire weather discussion remains valid.
No fire weather concerns due to recent arctic airmass and snowfall
across the northern Front Range. Temperatures are expected to
trend warmer this weekend and into early/mid next week with
daytime humidities lowering between 25-40 percent by mid week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday afternoon through Tuesday morning
for WYZ110-116-117.
High Wind Warning until 5 AM MST Monday for WYZ106.
NE...None.
&&
UPDATE...GCC
SHORT TERM...AW
LONG TERM...JSA
AVIATION...RUBIN
FIRE WEATHER...AW/TJTHazardous weather outlook, Feb 27, 2:34 PM MST, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 234 PM MST Sun Feb 27 2022 WYZ101>105-107>109-111>115-118-119-282145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 234 PM MST Sun Feb 27 2022 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Potential for wintry weather to return across SE Wyoming Friday night into Saturday. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-117-282145- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 234 PM MST Sun Feb 27 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong, gusty winds will continue into the evening before tapering off late this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong, gusty winds will develop Monday afternoon and continue into Tuesday morning. Wind gusts approaching 65 mph will be possible across the wind prone areas, with slightly weaker wind gusts across the South Laramie Range and Foothills. Potential for wintry weather to return across SE Wyoming Friday night into Saturday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-282145- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 234 PM MST Sun Feb 27 2022 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Potential for wintry weather to return across the Nebraska Panhandle Friday night into Saturday. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.